# SDR 2025FA0000146

- Difficulty date: February 28, 2025
- Submitted: February 28, 2025
- Operation: General aviation
- Aircraft: N137R
- Make and model: Cessna 172S
- Aircraft serial: 172S8296
- Aircraft time: 9,258 hours
- System (JASC): 3210 · Main Landing Gear
- Part: Strut
- Part number: 054119812
- Condition: Broken
- Location: Zone 700
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

AIRCRAFT WAS ON THE RUNWAY, HOLDING POSITION WITH BRAKES ON IN ORDER TO PERFORM SHORT FIELD TAKE OFF PROCEDURE. THE STUDENT PILOT, UNDER GUIDANCE OF THE CFI, RELEASED THE BRAKES AND THE RIGHT WHEEL GRABBED MOMENTARILY, AS THE LEFT WHEEL STARTED TO MOVE FORWARD. A SECOND LATER, THE RIGHT MAIN GEAR LEG HAD SEPARATED FROM THE AIRCRAFT, CAUSING THE RIGHT WINGTIP AND HORIZONTAL STABILIZER TO CONTACT THE GROUND. IN INSPECTION, THE RIGHT GEAR STRUT HAD SHEARED OFF. THE SHEER WAS VISIBLE THROUGH THE INSPECTION PORT UNDER THE CARPET, BEHIND THE CO-PILOTS SEAT.
